Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 7, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 14, 2016, 2:35 PM EDT for 20 counties in Pennsylvania. It took effect at Oct 15, 2016, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 2:35 PM EDT (18:35 UTC)
- In effect from
- Oct 15, 2016, 1:00 AM EDT
- Expired
- Oct 15, 2016, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS71 KCTP 141835 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT FRI OCT 14 2016 PAZ026>028-035-036-045-046-049>053-056>059-063>066-151300- /O.NEW.KCTP.FR.Y.0007.161015T0500Z-161015T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 235 PM EDT FRI OCT 14 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * MINIMUM TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SATURDAY * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM THE FROST IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && LAMBERT/EVANEGO/GARTNER $$
2 follow-up statements
924 WWUS71 KCTP 150232 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1032 PM EDT FRI OCT 14 2016 PAZ026>028-035-036-045-046-049>053-056>059-063>066-151045- /O.CON.KCTP.FR.Y.0007.161015T0500Z-161015T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 1032 PM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * MINIMUM TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SATURDAY. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM THE FROST IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && LAMBERT/EVANEGO/GARTNER $$
672 WWUS71 KCTP 150945 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 545 AM EDT SAT OCT 15 2016 PAZ026>028-035-036-045-046-049>053-056>059-063>066-151300- /O.CON.KCTP.FR.Y.0007.000000T0000Z-161015T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN... WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY... SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 545 AM EDT SAT OCT 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * MINIMUM TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM THE FROST IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 14, 12:13 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 14, 12:13 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service State College PA 1213 PM EDT Fri Oct 14 2016 .SYNOPSIS... High pressure centered over the Finger Lakes Region at midday will drift slowly southeast over the next several days, becoming centered near Bermuda by next week. A cold front is likely to work into the region around Wednesday, then stall over the area through the end of the week. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Azure blue skies and generally a light northeast to easterly wind will prevail through the afternoon hours thanks to 1031 mb sfc high pressure centered near KDSV. For the afternoon, mild temps will combine with an increase in mainly thin cirrus, spreading in from the WSW. Max temps (ranging from the mid to upper 50s across the northern mountains, to the lower 60s in the Susquehanna River valley) may be just a bit below average, but the sun and light wind should make it feel milder. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... The pattern continues to look favorable for patchy frost late tonight into early Saturday morning in east-central PA (including the middle and lower Susquehanna Valley) where the growing season remains active. Have slightly undercut Superblend min temp guidance based on conditions ideal for radiational cooling, but still not certain frost will be widespread enough to warrant a frost advisory. Return southerly flow of milder air develops Saturday, as surface high drifts off the Mid Atlantic coast. Abundant sunshine should push temps into the low to mid 60s over most of Central Pa, with the warmest readings relative to normal over Western Pa based on GEFS 925MB temp anomalies. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... High pressure will slowly sink south and east into early next week. This should allow lead shortwave energy ejecting from the Western U.S. trough to push a weakening frontal system from the Great Lakes into the Northeast by early Monday. Blended model consensus continues to support a >50 percent of rain over northwest PA Sunday night with light QPF amounts <0.25 inches. There are two main weather themes emerging in the latest model and ensemble data for next week: 1) A period of mainly dry and unseasonably warm temperatures into midweek (Mon-Wed) with max/min temp departures +10 to +20 degrees above normal for mid-October. 2) Following the warm spell, a trend toward a cooler and wet weather from the second half of next week into the weekend, as a deepening upper level trof over the Miss Valley interacts with a stalled frontal boundary in the vicinity of Pa. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... High pressure centered across south central New York early this afternoon will keep fair weather in place right into Saturday night. Widespread VFR conditions will prevail for remainder of the day and through much of tonight. Scattered restrictions are possible again late tonight, before another VFR day on Sat. Winds will be light through the entire period with a gradual shift from the N/NW around to the SE. The next frontal system will bring a chance of showers later Sunday into Monday (mainly to the north). This could be preceded by a period of cig restrictions late Sat night into Sunday. Outlook... Sat...No sig wx expected. Sun...PM showers cig reductions possible north. Mon...Showers cig reductions possible, mainly north. Tue...Improving conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Fitzgerald/Lambert LONG TERM...Fitzgerald/Steinbugl AVIATION...Lambert/RXR
Hazardous weather outlook, Oct 14, 5:35 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 AM EDT FRI OCT 14 2016 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-150945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN- 535 AM EDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-036-045-046-049>053-056>059-063>066-150945- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 535 AM EDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS LIKELY LATE TONIGHT INTO EARLY SATURDAY MORNING. UNPROTECTED VEGETATION MAY BE DAMAGED OR KILLED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.